Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 86, NWS Boston/Norton, MA

August 6, 2014Barnstable County, Bristol County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 6, 2014, 4:16 PM EDT for Barnstable County, Bristol County, Plymouth County, Massachusetts. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2014, 4:16 PM EDT (20:16 UTC)
Expired
Aug 6, 2014, 5:00 PM EDT
In force
44 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Barnstable County, MA, Bristol County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 48 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2014-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2014-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
296 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WUUS51 KBOX 062016
SVRBOX
MAC001-005-023-062100-
/O.NEW.KBOX.SV.W.0086.140806T2016Z-140806T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
416 PM EDT WED AUG 6 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
  EAST CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  SOUTHWESTERN BARNSTABLE COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 500 PM EDT

* AT 416 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER ROCHESTER...OR NEAR
  MARION...AND WAS MOVING EAST AT 20 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  NEW BEDFORD...FALL RIVER...PLYMOUTH...BARNSTABLE...DARTMOUTH...
  FALMOUTH...MARION...MIDDLEBOROUGH...WAREHAM...SANDWICH...BOURNE...
  SOMERSET...FAIRHAVEN...SWANSEA...WESTPORT...MASHPEE...CARVER...
  LAKEVILLE...ACUSHNET AND FREETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4161 7038 4160 7047 4155 7048 4158 7064
      4170 7067 4175 7063 4172 7066 4174 7071
      4168 7072 4171 7075 4164 7076 4166 7082
      4161 7086 4168 7119 4169 7119 4182 7114
      4191 7054 4180 7053 4174 7039 4163 7038
TIME...MOT...LOC 2016Z 273DEG 18KT 4177 7083 
$$

FRANK
2 follow-up statements
633 
WWUS51 KBOX 062038
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
438 PM EDT WED AUG 6 2014

MAC001-005-023-062100-
/O.CON.KBOX.SV.W.0086.000000T0000Z-140806T2100Z/
PLYMOUTH MA-BRISTOL MA-BARNSTABLE MA-
438 PM EDT WED AUG 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN PLYMOUTH...EAST CENTRAL BRISTOL AND SOUTHWESTERN
BARNSTABLE COUNTIES...

AT 437 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER WAREHAM...OR NEAR MARION...MOVING
EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...PLYMOUTH...BARNSTABLE...FALMOUTH...MARION...
MIDDLEBOROUGH...WAREHAM...SANDWICH...BOURNE...FAIRHAVEN...MASHPEE...
CARVER...ACUSHNET...MATTAPOISETT AND ROCHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4161 7038 4160 7047 4155 7048 4158 7064
      4170 7067 4175 7063 4172 7066 4174 7071
      4168 7072 4171 7075 4164 7076 4166 7082
      4161 7086 4165 7093 4169 7091 4181 7080
      4191 7054 4180 7053 4174 7039 4163 7038
TIME...MOT...LOC 2037Z 273DEG 18KT 4176 7068 

$$

FRANK
461 
WWUS51 KBOX 062056
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
456 PM EDT WED AUG 6 2014

MAC001-005-023-062104-
/O.EXP.KBOX.SV.W.0086.000000T0000Z-140806T2100Z/
PLYMOUTH MA-BRISTOL MA-BARNSTABLE MA-
456 PM EDT WED AUG 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLYMOUTH...EAST
CENTRAL BRISTOL AND SOUTHWESTERN BARNSTABLE COUNTIES WILL EXPIRE AT
500 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING WAS IN THE 
PROCESS OF WEAKENING.  THEREFORE THE WARNING WILL BE ALLOWED TO 
EXPIRE.  HEAVY RAIN AND GUSTY WINDS ARE STILL EXPECTED WITH THIS 
ACTIVITY.

LAT...LON 4161 7038 4160 7047 4155 7048 4158 7064
      4170 7067 4175 7063 4172 7066 4174 7071
      4168 7072 4171 7075 4164 7076 4166 7082
      4161 7086 4165 7093 4169 7091 4181 7080
      4191 7054 4180 7053 4174 7039 4163 7038
TIME...MOT...LOC 2052Z 273DEG 18KT 4176 7068 

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:55 PM EDT, 21 minutes earlier.

Area forecast discussion, Aug 6, 3:55 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
355 PM EDT WED AUG 6 2014

.SYNOPSIS...
*** HIGH RIP CURRENT RISK FOR SOUTH ATLANTIC FACING BEACHES ***

THOUGH POST TROPICAL STORM BERTHA HAS MOVED OUT TO SEA...SOUTH TO
SOUTHEAST SWELLS AND A HIGH RISK OF RIP CURRENTS WILL CONTINUE
INTO THIS EVENING FOR SOUTH AND SOUTHEAST FACING BEACHES. PERIODS
OF SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THURSDAY AS AN
UPPER TROUGH LINGERS ACROSS THE REGION. HIGH PRESSURE WILL BUILD
INTO THE REGION FROM THE WEST ON FRIDAY AND REMAIN OVER THE REGION
INTO EARLY NEXT WEEK BRINGING DRY AND SEASONABLE WEATHER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
150 PM UPDATE...
BROKEN LINE OF SHOWERS HAS DEVELOPED PRETTY MUCH ALONG I-90 /MASS
PIKE/ IN S CENTRAL MA TO NEAR BOSTON...AS WELL AS MORE PATCHY
SHOWERS THAT HAS DEVELOPED ACROSS E RI/SE INTERIOR MA EARLY THIS
AFTERNOON. THIS IS ALONG A WEAK CONVERGENCE BOUNDARY THAT HAS
MOVED INTO THE REGION...INTERACTING WITH LEFTOVER FRONT NEAR OR
JUST OFF THE S COAST. WILL SEE BRIEF LOCALLY HEAVY RAINFALL WITH
SOME OF THESE SHOWERS. APPEARS THESE ARE REMAINING JUST BELOW
LIGHTNING LEVEL FOR NOW /AROUND 16KFT OR SO/...BUT COULD STILL SEE
SOME THUNDERSTORMS DEVELOP LATER THIS AFTERNOON SO HAVE KEPT
MENTION IN. FOR MOST OTHER AREAS...PATCHY DIURNAL CLOUDS HAVE
DEVELOPED BUT LOOKS LIKE SHOULD REMAIN MAINLY DRY...THOUGH CAN NOT
RULE OUT A FEW LIGHTER SHOWERS THAT MAY DEVELOP THROUGH LATE
AFTERNOON.

TEMPS IN A FEW SPOTS INLAND HAVE REACHED OR JUST SURPASSED 80
DEGREES...OTHERWISE TEMPS MAINLY IN THE 70S AT 17Z. NOTING LIGHT
WINDS HAVE SHIFTED TO W-SW ALONG PORTIONS OF THE S COAST WITH NW
JUST INLAND...ALONG WITH HIGHER DEWPTS ACROSS RI/SE MA. SEA BREEZE
HAS FINALLY KICKED IN KBOS AND POINTS S...THOUGH MAINLY 10 KT OR
LESS.

HAVE UPDATED GRIDS TO REFLECT CURRENT CONDITIONS.

PREVIOUS DISCUSSION...
AREA OF DEEP LAYER ASCENT COUPLING WITH SURFACE SEA BREEZE
CONVERGENCE BOUNDARIES YIELDING ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS AS THE WARM AND MUGGY ENVIRONMENT /HIGHS AROUND 80
WITH DEWPOINTS AROUND THE LOW TO MID 60S/ DESTABILIZES WITH CAPE
VALUES OF AROUND 1000 J/KG. GREATEST CONFIDENCE REMAINS ACROSS
INTERIOR E/SE MA AND RI AS SEEN ON LATEST SHORT RANGE MODELS.

BEST UNIDIRECTIONAL W-E SHEAR OF 30 TO 40 KTS IS ALSO SEEN ACROSS
CT/RI/SE MA ON LATEST SPC MESOANALYSIS. COULD STILL SEE SOME
STRONG...GUSTY WINDS WITH INVERTED-V BOUNDARY LAYER PROFILES.
LIMITING FACTOR WILL BE VERTICAL EXTENT OF CONVECTION. SMALL HAIL
IS ALSO POSSIBLE...ESPECIALLY WITH ANY ROTATING UPDRAFTS THAT ARE
ABLE TO LOFT PRECIPITATION ABOVE 12 KFT FREEZING LEVEL HEIGHTS FOR
LONGER PERIODS OF TIME.

ALSO...CONSIDERING 0-6 KM W-E MEAN WIND OF 20 KTS....AND PWATS UP
TO 1.5 INCHES...THERE IS ALSO THE THREAT OF HEAVY DOWNPOURS
YIELDING LOCALIZED URBAN AND SMALL STREAM FLOODING. THIS CAN ALSO
BE THE CASE IF STORMS MAINTAIN ALONG SEA BREEZE BOUNDARIES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
TONIGHT...
ACTIVITY DISSIPATING DURING THE EVENING HOURS. EXPECTING SHOWERS
AND THUNDERSTORMS TO CONCLUDE AROUND 10 PM...REMAINING QUIET
OVERNIGHT. THOUGH MID-LEVEL TROUGH HOLDS ACROSS THE REGION...A
PERIOD OF STRONG SUBSIDENCE IN WAKE OF THE MID-LEVEL ENERGY DURING
THE DAY ALLOWS FOR CLEARING CONDITIONS AND PUSH OF DRIER AIR BY
N/NW WINDS AT THE SURFACE. LESSER CONCERN WITH DENSE FOG OTHER
THAN POSSIBLY ALONG THE S/SE COASTLINE AND ADJACENT WATERS.

THURSDAY...
THROUGH THE PREVAILING MID LEVEL TROUGH...A SECONDARY MID LEVEL
IMPULSE USHERS BOTH ENHANCED ASCENT AND COOLER AIR ACROSS THE
REGION. H5 TEMPERATURES BOTTOMING OUT TO -18C TOWARDS AFTERNOON
ALLOWS FOR STEEP LAPSE RATES AND LOWER FREEZING LEVEL HEIGHTS
DOWN TO AROUND 9 KFT.

A CLASSIC SET UP TOWARDS THE DEVELOPMENT OF SCATTERED SHOWERS AND
THUNDERSTORMS WITH THE EMBEDDED THREATS OF HAIL /THIN CAPE
PROFILES BEYOND -20C/ AND GUSTY WINDS /INVERTED V BOUNDARY LAYER
SOUNDINGS/. SOME OF THE STORMS MAY BE SLOW MOVERS WITHIN THE 0-6
KM MEAN WIND ENVIRONMENT ROUGHLY AROUND 15 KTS /20 MPH/...SO
THOUGH PWATS WILL RANGE AS HIGH AS 1 INCH /CONSIDERABLY DRY/
THERE IS THE THREAT OF HEAVY DOWNPOURS AND LOCALIZED FLOODING WITH
ANY SLOW MOVING STORMS.

MUCH OF THE ACTIVITY IS ANTICIPATED ACROSS THE INTERIOR AWAY FROM
THE IMMEDIATE SHORES AS SEA BREEZES ARE LIKELY TO DEVELOP TOWARDS
MIDDAY. SEASONABLE CONDITIONS WITH HIGHS AROUND THE UPPER 70S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
OVERVIEW AND MODEL PREFERENCES...

MODELS ARE IN GOOD AGREEMENT. AT UPPER LEVELS...A TROUGH EXITS THE
NORTHEAST STATES ON FRIDAY. IT IS FOLLOWED BY AN UPPER RIDGE
BUILDING OVER THE ENTIRE NORTHEAST REGION THROUGH THE WEEKEND.
THAT RIDGE PROGRESSES EASTWARD BY TUESDAY AND ANOTHER TROUGH
PASSES ACROSS THE AREA AROUND MIDWEEK. AT THE SURFACE...HIGH
PRESSURE BUILDS IN FROM THE WEST ON FRIDAY AND THEN DOMINATES THE
WEATHER FOR THE WEEKEND...SLOWLY SLIPPING OFF THE COAST ON MONDAY
INTO TUESDAY. A COLD FRONT APPROACHES BY MIDWEEK.

SO OVERALL...LOOKS LIKE A SLIGHT CHANCE OF SHOWER FROM LEFTOVER
INSTABILITY IN NORTHEAST MA AND SOUTHEAST NH FRI...BUT OTHERWISE
MOSTLY SUNNY AND NEAR SEASONABLE CONDITIONS INTO EARLY NEXT WEEK
WITH HIGHS MAINLY IN THE 80S AND LOCAL SEA BREEZES. NEXT
SIGNIFICANT CHANCE OF SHOWERS WOULD BE IN THE WED/THU TIME FRAME
NEXT WEEK.

DETAILS...

FRI...THERE IS A SLIGHT CHANCE OF AN AFTERNOON SHOWER IN NORTHEAST
MA AND SOUTHEAST NH GIVEN A LITTLE BUT OF MOISTURE IN THE COLUMN
AND STILL SOME COOL AIR ALOFT AS THE UPPER TROUGH EXITS THE
REGION. OTHERWISE SKIES WILL BE MOSTLY SUNNY WITH HIGHS WITHIN A
FEW DEGREES OF 80. LOCAL SEA BREEZES EXPECTED.

SAT THROUGH TUE...MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS.
HIGH TEMPERATURES MAINLY 80 TO 85 THROUGH THE PERIOD...WARMEST
SUNDAY AND MONDAY. LOCAL SEA BREEZES EXPECTED EACH DAY DUE TO THE
LIGHT PRESSURE GRADIENT.

TUE NIGHT AND WED... AS A COLD FRONT SLOWLY APPROACHES FROM THE
WEST...THERE WILL BE A CHANCE OF SHOWERS...ESPECIALLY ON WED.
PARTLY TO MOSTLY CLOUDY SKIES MAY KEEP HIGH TEMPERATURES DOWN TO
THE UPPER 70S AND LOWER 80S ON WED.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...THROUGH THURSDAY NIGHT...HIGH CONFIDENCE.

THROUGH THIS AFTERNOON...
SEA BREEZES WILL END TO DISSIPATE BY 22Z OR SO. BANDS OF
SHOWERS/ISOLD TSTMS ACROSS S CENTRAL AND SE MA/RI MAY BRIEFLY
LOWER CIGS/VSBYS IN ANY DOWNPOURS. LOW CHANCE OF SMALL HAIL AND
GUSTY WINDS. OTHERWISE...MAINLY VFR CONDITIONS. NW FLOW
PREVAILING ACROSS THE INTERIOR AWAY FROM SEA BREEZES.

TONIGHT...
SHRA/TSRA CONCLUDING AROUND 01-03Z THURSDAY. NW FLOW PREVAILING.
CIGS LIFTING BECOMING SKC. DENSE FOG MAY DEVELOP ALONG S/SE
COASTLINE TERMINALS...LOW CONFIDENCE.

THURSDAY...
NW-FLOW PREVAILING WITH POSSIBLE SEA BREEZES BETWEEN 16-18Z
FRIDAY. ANTICIPATING SCT SHRA/TSRA WITH LOW END VFR CIGS ACROSS
INTERIOR NEW ENGLAND BEGINNING AROUND 18Z. TEMPO MVFR-IFR VSBYS
POSSIBLE WITH TSRA.

THURSDAY NIGHT...VFR.

KBOS TERMINAL...MODERATE CONFIDENCE. SEA BREEZE SHOULD DISSIPATE
BY 23Z.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.

OUTLOOK...FRIDAY THROUGH MONDAY... HIGH CONFIDENCE.

FRI...VFR. SLIGHT CHANCE OF A SHOWER NORTHEAST MA AND SOUTHEAST
NH. LOCAL SEA BREEZES.
SAT...VFR. LOCAL SEA BREEZES.
SUN...VFR. LOCAL SEA BREEZES.
MON...VFR. LOCAL SEA BREEZES.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...THROUGH THURSDAY NIGHT...

SWELLS FROM BERTHA PERSISTS WITH BUOY 44097 REPORTING WAVE
HEIGHTS OF 6 TO 7 FEET AND A SWELL HEIGHT AROUND 5 FEET WITH A
ROUGHLY 12-13 SECOND PERIOD. SMALL CRAFT ADVISORIES FOR HAZARDOUS
SEAS CONTINUE FOR THE S/SE ATLANTIC FACING WATERS. RIP CURRENT
STATEMENTS FOR A HIGH RISK OF RIP CURRENTS ALSO CONTINUE FOR SOUTH
FACING BEACHES...INCLUDING SOUTHERN BRISTOL COUNTY MA. RECEIVED
REPORTS OF STRONG RIPS AT HORSENECK BEACH IN WESTPORT THIS
MORNING.

SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS THE NEAR SHORE
WATERS THIS AFTERNOON. MARINERS SHOULD BE AWARE OF STORMS
FROM ABOUT MID AFTERNOON INTO EVENING HOURS BOTH TODAY AND
THURSDAY.

PATCHY FOG MAY LINGER FOR A TIME INTO THIS AFTERNOON ON THE OUTER
CAPE BEACHES AS WELL AS NANTUCKET. PATCHY DENSE FOG WILL LIKELY
REDEVELOP ALONG THE CAPE AND ISLANDS BEACHES TONIGHT INTO THE PRE
DAWN HOURS OF THURSDAY MORNING...WITH VISIBILITIES DOWN TO A HALF
MILE OR LESS.

QUIET BOATING WEATHER THURSDAY NIGHT.

OUTLOOK...FRIDAY THROUGH MONDAY...HIGH CONFIDENCE.

WITH HIGH PRESSURE IN CONTROL OF THE WEATHER...EXPECT QUIET
BOATING WEATHER FRI THROUGH MON. LIGHT WINDS AND SEAS OF ONLY A
FOOT OR TWO THROUGH THE PERIOD. JUST A SLIGHT CHANCE OF A SHOWER
OFF THE NE MA COAST ON FRI. LOCAL SEA BREEZES EACH AFTERNOON.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM EDT
     THURSDAY FOR ANZ254>256.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EDT
     TONIGHT FOR ANZ235-237.

&&

SYNOPSIS...EVT/GAF
NEAR TERM...EVT/GAF
SHORT TERM...EVT
LONG TERM...GAF
AVIATION...EVT/GAF
MARINE...EVT/GAF
Hazardous weather outlook, Aug 6, 3:59 AM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
359 AM EDT WED AUG 6 2014

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-070800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
359 AM EDT WED AUG 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS TODAY MAY PRODUCE GUSTY WINDS AS WELL AS LOCALLY
HEAVY DOWNPOURS. LOCAL URBAN AND POOR DRAINAGE FLOODING IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER THREAT FOR THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL
IS POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RIZ008-070800-
BLOCK ISLAND RI-
359 AM EDT WED AUG 6 2014

...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HIGH RIP CURRENT RISK.

THUNDERSTORMS TODAY MAY PRODUCE GUSTY WINDS AS WELL AS LOCALLY
HEAVY DOWNPOURS. LOCAL URBAN AND POOR DRAINAGE FLOODING IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-070800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
359 AM EDT WED AUG 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

TROPICAL STORM BERTHA WILL CONTINUE TO MOVE EAST OF NEW ENGLAND
THROUGH THE DAY TODAY. HOWEVER...A 5 TO 8 FOOT SWELL IS EXPECTED
ESPECIALLY ACROSS SOUTH AND SOUTHEASTERN WATERS THROUGH THE DAY
TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020-023-024-RIZ006-007-070800-
SOUTHERN BRISTOL MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-
359 AM EDT WED AUG 6 2014

...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ021-022-070800-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-
359 AM EDT WED AUG 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 6, 2:48 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
248 PM EDT WED AUG 6 2014

MAZ017-018-061930-
NORTHERN BRISTOL-WESTERN PLYMOUTH-
248 PM EDT WED AUG 6 2014

...A HEAVY SHOWER MAY DEVELOP INTO A STRONG THUNDERSTORM IN WEST
CENTRAL PLYMOUTH AND NORTHWESTERN BRISTOL COUNTIES...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A DEVELOPING THUNDERSTORM OVER MANSFIELD...OR 7 MILES EAST OF NORTH
ATTLEBOROUGH...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BROCKTON...TAUNTON...NORTH ATTLEBOROUGH...BRIDGEWATER...ATTLEBORO...
MANSFIELD...MIDDLEBOROUGH...EASTON...NORTON...PEMBROKE...ROCKLAND...
ABINGTON...WHITMAN...HANOVER...EAST BRIDGEWATER...RAYNHAM...HANSON...
HALIFAX...WEST BRIDGEWATER AND PLYMPTON.

LAT...LON 4195 7132 4204 7121 4214 7084 4213 7083
      4190 7083
TIME...MOT...LOC 1847Z 272DEG 27KT 4201 7120

FRANK
Special weather statement, Aug 6, 3:00 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
300 PM EDT WED AUG 6 2014

MAZ022-061945-
BARNSTABLE-
300 PM EDT WED AUG 6 2014

...STRONG THUNDERSTORM IN SOUTHEASTERN PLYMOUTH AND SOUTHERN
BARNSTABLE COUNTIES...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER SANDWICH...OR 9 MILES NORTHWEST OF
BARNSTABLE...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...FALMOUTH...BREWSTER...YARMOUTH...SANDWICH...BOURNE...
DENNIS...MASHPEE...HARWICH...WELLFLEET AND HYANNIS.

LAT...LON 4191 7000 4193 7007 4187 7007 4190 7000
      4165 7015 4164 7035 4158 7045 4164 7065
      4168 7066 4181 7054 4176 7048 4172 7030
      4172 7034 4171 7033 4178 7008 4194 7007
      4196 6999
TIME...MOT...LOC 1859Z 285DEG 27KT 4175 7049

FRANK
Special weather statement, Aug 6, 3:32 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
332 PM EDT WED AUG 6 2014

MAZ022-062015-
BARNSTABLE-
332 PM EDT WED AUG 6 2014

...STRONG THUNDERSTORM IN EAST CENTRAL BARNSTABLE COUNTY...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR YARMOUTH...OR 7 MILES NORTHEAST OF
BARNSTABLE...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...BREWSTER...YARMOUTH...DENNIS...HARWICH...CHATHAM AND
ORLEANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4168 6993 4176 6997 4173 6996 4172 7000
      4172 6996 4166 6994 4166 6996 4167 6996
      4159 6999 4167 7000 4164 7022 4167 7038
      4174 7035 4172 7028 4172 7034 4171 7033
      4171 7026 4181 6994
TIME...MOT...LOC 1931Z 277DEG 31KT 4173 7024

FRANK
Special weather statement, Aug 6, 3:33 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT WED AUG 6 2014

MAZ017-018-021-062015-
NORTHERN BRISTOL-WESTERN PLYMOUTH-SOUTHERN PLYMOUTH-
333 PM EDT WED AUG 6 2014

...A POTENTIAL DEVELOPING STRONG THUNDERSTORM IN CENTRAL PLYMOUTH
AND NORTH CENTRAL BRISTOL COUNTIES...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A DEVELOPING STRONG THUNDERSTORM OVER RAYNHAM...OR NEAR
TAUNTON...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TAUNTON...BRIDGEWATER...MIDDLEBOROUGH...WAREHAM...RAYNHAM...
KINGSTON...CARVER...LAKEVILLE...HALIFAX...DIGHTON...BERKLEY...
ROCHESTER AND PLYMPTON.

LAT...LON 4185 7113 4196 7111 4199 7079 4196 7076
      4193 7075 4191 7074 4182 7071 4180 7071
      4178 7070
TIME...MOT...LOC 1932Z 277DEG 31KT 4189 7103

FRANK
Special weather statement, Aug 6, 3:53 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
353 PM EDT WED AUG 6 2014

MAZ017-018-020-021-062045-
NORTHERN BRISTOL-SOUTHERN BRISTOL-WESTERN PLYMOUTH-SOUTHERN PLYMOUTH-
353 PM EDT WED AUG 6 2014

...STRONG THUNDERSTORM IN SOUTHWESTERN PLYMOUTH AND CENTRAL BRISTOL
COUNTIES...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER LAKEVILLE...OR 8 MILES NORTHEAST OF FALL
RIVER...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LAT...LON 4169 7067 4172 7067 4174 7071 4170 7072
      4174 7113 4176 7113 4177 7111 4178 7112
      4174 7114 4175 7119 4189 7115 4187 7070
      4181 7072 4180 7066 4173 7065
TIME...MOT...LOC 1952Z 276DEG 30KT 4180 7097

FRANK
Special weather statement, Aug 6, 4:11 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
411 PM EDT WED AUG 6 2014

MAZ017>022-062100-
EASTERN PLYMOUTH-BARNSTABLE-NORTHERN BRISTOL-SOUTHERN BRISTOL-WESTERN
PLYMOUTH-SOUTHERN PLYMOUTH-
411 PM EDT WED AUG 6 2014

...STRONG THUNDERSTORM IN SOUTHERN PLYMOUTH...EAST CENTRAL BRISTOL
AND SOUTHWESTERN BARNSTABLE COUNTIES...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER FREETOWN...OR NEAR FALL RIVER...MOVING EAST
AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...FALL RIVER...PLYMOUTH...TAUNTON...DARTMOUTH...
FALMOUTH...MARION...MIDDLEBOROUGH...WAREHAM...SANDWICH...BOURNE...
SOMERSET...FAIRHAVEN...SWANSEA...MASHPEE...CARVER...LAKEVILLE...
ACUSHNET...FREETOWN AND DIGHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4167 7065 4168 7062 4170 7067 4170 7062
      4175 7063 4171 7065 4174 7071 4164 7077
      4164 7087 4159 7082 4165 7092 4162 7091
      4173 7121 4184 7110 4195 7063 4193 7054
      4182 7054 4176 7048 4155 7055 4152 7065
TIME...MOT...LOC 2011Z 273DEG 19KT 4177 7106

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:19 PM EDTSpecial Weather StatementBOXFranklin41 min
Aug 5, 8:23 PM EDTSpecial Weather StatementBOXHampshire37 min
Aug 5, 8:31 PM EDTAreal Flood AdvisoryBOXFranklin119 min
Aug 5, 9:07 PM EDTSpecial Weather StatementBOXWorcester38 min
Aug 5, 9:57 PM EDTAreal Flood AdvisoryBOXFranklin, Hampshire, Worcester2 hr
Aug 6, 12:46 PM EDTSpecial Weather StatementBOXNorfolk44 min
Aug 6, 2:38 PM EDTSpecial Weather StatementBOXPlymouth52 min
Aug 6, 2:48 PM EDTSpecial Weather StatementBOXNorfolk42 min
Aug 6, 2:52 PM EDTSpecial Marine WarningBOX38 min
Aug 6, 3:00 PM EDTSpecial Weather StatementBOXBarnstable45 min
Aug 6, 3:32 PM EDTSpecial Weather StatementBOXBarnstable43 min
Aug 6, 3:33 PM EDTSpecial Weather StatementBOXPlymouth42 min
Aug 6, 3:51 PM EDTSpecial Marine WarningBOX39 min
Aug 6, 3:53 PM EDTSpecial Weather StatementBOXBristol52 min
Aug 6, 4:11 PM EDTSpecial Weather StatementBOXBristol49 min
Aug 6, 4:14 PM EDTSpecial Marine WarningBOX61 min
Aug 6, 4:15 PM EDTAreal Flood AdvisoryBOXBristol, Plymouth2 hr
Aug 6, 4:48 PM EDTAreal Flood AdvisoryBOXBarnstable, Plymouth117 min
Aug 6, 5:01 PM EDTSpecial Weather StatementBOXBarnstable44 min
Aug 6, 5:13 PM EDTAreal Flood AdvisoryBOXBarnstable2 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.